MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR

TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the tr band was placed for hemostasis, per protocol, with no variations of note.Thirty-five minutes after placement, the patient complained of engorgement of right forearm and hand, nurse arrived to find the tr band was completely void of air.They attempted to re-inflate the tr band, however the band immediately deflated.Alternative bands were applied in attempt to regain hemostasis.Compression bandages were applied to the hand and forearm in attempt to avoid third spacing.The procedure for the patient was a diagnostic right heart catheterization via 6fr radial access.The estimated blood loss was less than 250cc.
 
Additional Manufacturer Narrative
A3b: gender: n/a a4: weight: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: physician assistant (pa) the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.One tr band was returned to terumo medical corporation for assessment.The sample was subject to visual analysis.There are no damage or deformities noted on the band or balloon assembly.There is 0ml of air left in the balloon assembly.The sample was subject to leak testing.Approximately 18ml of air was injected into the band and submerged in a water bath for 30 seconds.There were no air bubbles observed from the balloon assembly or check valve.The sample was subject to additional leak testing.Approximately 15ml of air was injected into the band and the band was placed in its holder for 12-24 hours.After 12 hours the air was removed from the band and 14.5ml of air was left in the balloon assembly.The sample passed manual leak testing.The check valve was deconstructed to check for damage or foreign matter.Upon deconstruction, no damage or foreign matter was found.The complaint cannot be confirmed for air leakage issues because the returned sample passed all leak testing, and no damage or foreign matter was found in the check valve.The exact root cause cannot be determined.It is unlikely the reported issue is a manufacturing issue.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
TR BAND RADIAL COMPRESSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19133345
Report Number1118880-2024-00052
Device Sequence Number14623363
Product Code DXC
UDI-Device Identifier00389701011356
UDI-Public00389701011356
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K152525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberN/A
Device Catalogue NumberTRB29-LRG
Device Lot Number0000429293
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite